This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
The administration of aureomycin has been reported to be quite free of serious toxic reactions. Gastrointestinal symptoms are quite disturbing to the patient, but are not dangerous. A case of reaction to aureomycin in which a shock-like state was observed is reported.
REPORT OF CASE
Mrs. H. H., aged 36, was seen on Oct. 12, 1950, complaining of pain in the right chest, cough, nasal obstruction and discharge, and painful swelling of the right foot. Examination showed tenderness over both antrums, scattered rhonchi in both lung fields, and interdigital dermatophytosis of both feet, with secondary infection of the right foot. The patient had a history of chronic sinusitis, with repeated exacerbations during respiratory infections. Aureomycin, 250 mg. every four hours, was ordered, and codeine was prescribed for the pain.The patient took the drug for three days, making a total of 3.75 gm. of aureomycin. At this time nausea and
Gittell G. UNUSUAL REACTION TO AUREOMYCIN. JAMA. 1951;147(12):1141. doi:10.1001/jama.1951.73670290010011h
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: